A 57-year-old female asked:
Could synvisc (hylan g-f 20) injections in the knee trigger a systemic autoimmune reaction?
2 doctor answers • 3 doctors weighed in
Dr. Daniel Solomonanswered
Orthopedic Surgery 29 years experience
Egg/chicken allergy: Synvisc (hylan g-f 20) reactions are either an inflammatory response locally in the knee or can be systemic if related to a chicken or egg allergy. If you suspect this may be the cause, consider seeing an allergist. Synvisc (hylan g-f 20) is derived from rooster comb, this the chicken and egg issue.
4.9k viewsAnswered >2 years ago
Dr. Bruce Rothschildanswered
Rheumatology 50 years experience
Unlikely, but possib: Unlikely, but possible. What was the reaction? Did it precipitate a gout attack or is there an infection?
4.9k viewsReviewed >2 years ago
Last updated Dec 28, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.